I’ve been on Lexapro for 8 days and I feel worse with anxiety and depression when will it get better does it get worse before better ? Someone please help ... I’m having such horrible thoughts also
It will get better. These are early days. It took about two weeks for me. But full benefit could take 6-8 weeks. If you have concerns talk to your doctor. I spoke to mine and the counsellor every week while I was ill. Good luck.
Hi, jay! Increased anxiety and depression are typical during the first two weeks or so of therapy. These side effects should be resolving shortly and you'll begin feeling better every day. It can take 4-6 weeks to feel the full benefits and 6-8 weeks to achieve therapeutic levels in your blood/brain.
"Side effects have been reported to be generally mild and transient. They are most common during the first 2 weeks of treatment and decrease in intensity and frequency with continued treatment. They generally do not lead to treatment cessation."
"Some side effects of escitalopram may occur that usually do not need medical attention. These side effects go away during treatment as your body adjusts to the medicine. Also, your health care professional may be able to tell you about ways to prevent or reduce some of these side effects."
It's well worth giving it time to work!
Best regards, Wildcat
For me, I felt some affect right away. They say it takes a few weeks, to reach full potency. But I am actually feeling better after only two days. Perhaps this is not the Medication for you. Talk to your doctor about what you’re feeling, and come up with an answer. Good luck to you . I know what you were going through.
- Lexapro Information for Consumers
- Lexapro Information for Healthcare Professionals (includes dosage details)
- Side Effects of Lexapro (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 3 Jan 2015 • 1 answer
Updated 20 Jan 2019 • 4 answers
Updated 14 Sep 2015 • 2 answers
Updated 31 Oct 2015 • 3 answers
Updated 15 Mar 2019 • 1 answer